Rocky Mountain Journal of Mathematics

Eigenvalues of some $p(x)$-biharmonic problems under Neumann boundary conditions

Mounir Hsini, Nawal Irzi, and Khaled Kefi

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper, we study the following $p(x)$-biharmonic problem in Sobolev spaces with variable exponents \begin{equation} \begin{cases} \triangle ^{2}_{p(x)}u=\lambda ({\partial F } (x,u)/{\partial u}) & x\in \Omega , \\ {\partial u}/{\partial n}=0 & x\in \partial \Omega ,\\ {\partial }(|\triangle u|^{p(x)-2}\triangle u)/{\partial n} =a(x)|u|^{p(x)-2}u & x\in \partial \Omega . \end{cases} \end{equation} By means of the variational approach and Ekeland's principle, we establish that the above problem admits a nontrivial weak solution under appropriate conditions.

Article information

Source
Rocky Mountain J. Math., Volume 48, Number 8 (2018), 2543-2558.

Dates
First available in Project Euclid: 30 December 2018

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1546138820

Digital Object Identifier
doi:10.1216/RMJ-2018-48-8-2543

Mathematical Reviews number (MathSciNet)
MR3894992

Zentralblatt MATH identifier
06999273

Subjects
Primary: 35D05 35D30: Weak solutions 35J58: Boundary value problems for higher-order elliptic systems 35J60: Nonlinear elliptic equations 35J65: Nonlinear boundary value problems for linear elliptic equations

Keywords
$p(x)$-biharmonic operator Ekeland's variational principle generalized Sobolev spaces weak solution

Citation

Hsini, Mounir; Irzi, Nawal; Kefi, Khaled. Eigenvalues of some $p(x)$-biharmonic problems under Neumann boundary conditions. Rocky Mountain J. Math. 48 (2018), no. 8, 2543--2558. doi:10.1216/RMJ-2018-48-8-2543. https://projecteuclid.org/euclid.rmjm/1546138820


Export citation

References

  • S.N. Antontsev and S.I Shmarev, A model porous medium equation with variable exponent of nonlinearity: Existence, uniqueness and localization properties of solutions, Nonlin. Anal. Th. Meth. Appl. 60 (2005), 515–545.
  • A. Ayoujil and A.R. El Amrouss, On the spectrum of a fourth order elliptic equation with variable exponent, Nonlin. Anal. 71 (2009), 4916–4926.
  • K. Ben Haddouch, Z. El Allali, A. Ayoujil and N. Tsouli, Continuous spectrum of a fourth order eigenvalue problem with variable exponent under Neumann boundary conditions, Ann. Univ. Craiova, Math. Comp. Sci. 42 (2015), 42–55.
  • M. Cencelj, D. Repovš and Z. Virk, Multiple perturbations of a singular eigenvalue problem, Nonlin. Anal. 119 (2015), 37–45.
  • Y. Chen, S. Levine and M. Rao, Variable exponent, linear growth functionals in image processing, SIAM J. Appl. Math. 66 (2006), 1383–1406.
  • D. Edmunds and J. Rakosnik, Sobolev embeddings with variable exponent, Stud. Math. 143 (2000), 267–293.
  • A.R. El Amrouss, F. Moradi and M. Moussaoui, Existence and multiplicity of solutions for a $p(x)$-biharmonic problem with Neumann boundary condition, preprint.
  • X. Fan, Boundary trace embedding theorems for variable exponent Sobolev spaces, J. Math. Anal. Appl. 339 (2008), 1395–1412.
  • X. Fan and X. Han, Existence and multiplicity of solutions for $p(x)$-Laplacian equations in ${\mathbb R}^N$, Nonlin. Anal. 59 (2004), 173–188.
  • X. Fan, J. Shen and D. Zhao, Sobolev embedding theorems for spaces $W^{k,p(x)}(\Omega)$, J. Math. Anal. Appl. 262 (2001), 749–760.
  • X.L. Fan and D. Zhao, On the spaces $L^{p(x)}(\Omega)$ and $W^{m,p(x)}(\Omega)$, J. Math. Anal. Appl. 263 (2001), 424–446.
  • Y. Fu and Y. Shan, On the removability of isolated singular points for elliptic equations involving variable exponent, Adv. Nonlin. Anal. 5 (2016), 121–132.
  • B. Ge, Q.-M. Zhou and Y.-H. Wu, Eigenvalues of the $p(x)$-biharmonic operator with indefinite weight, Springer, Berlin, 2014.
  • P. Harjulehto, P. Hästö, U.V. Le and M. Nuortio, Overview of differential equations with non-standard growth, Nonlin. Anal. 72 (2010), 4551–4574.
  • K. Kefi, On the Robin problem with indefinite weight in Sobolev spaces with variable exponents, Z. Anal. Anwend. 37 (2018), 25–38.
  • ––––, $p(x)$-Laplacian with indefinite weight, Proc. Amer. Math. Soc. 139 (2011), 4351–4360.
  • K. Kefi and V. Rãdulescu, On a $p(x)$-biharmonic problem with singular weights, Z. angew. Math. Phys. (2017), 68–80.
  • K. Kefi and K. Saoudi, On the existence of a weak solution for some singular $p(x)$-biharmonic equation with Navier boundary conditions. Adv. Nonlin. Anal., DOI:.
  • R.A. Mashiyev, S. Ogras, Z. Yucedag and M. Avci, Existence and multiplicity of weak solutions for nonuniformly elliptic equations with non-standard growth condition, Compl. Var. Ellip. Eqs. 57 (2012), 579–595.
  • M. Mihcailescu, P. Pucci and V. Radulescu, Eigenvalue problems for anisotropic quasilinear elliptic equations with variable exponent, J. Math. Anal. Appl. 340 (2008), 687–698.
  • ––––, Nonhomogeneous boundary value problems in anisotropic Sobolev spaces, C.R. Acad. Sci. Paris 345 (2007), 561–566.
  • G. Molica Bisci and D. Repovš, Multiple solutions for elliptic equations involving a general operator in divergence form, Ann. Acad. Sci. Fenn. Math. 39 (2014), 259–273.
  • W. Orlicz, Über konjugierte Exponentenfolgen, Stud. Math. 3 (1931), 200–212.
  • V.D. Rădulescu, Nonlinear elliptic equations with variable exponent: Old and new, Nonlin. Anal. 121 (2015), 336–369.
  • V.D. Rădulescu and D.D. Repovš, Partial differential equations with variable exponents: Variational methods and qualitative analysis, Mono. Res. Notes Math., Taylor & Francis, London, 2015.
  • M. Ruzicka, Electrorheological fluids: Modeling and mathematical theory, Springer, Berlin, 2000.
  • S. Taarabti, Z. El Allali and K. Ben Hadddouch, Eigenvalues of the $p(x)$-biharmonic operator with indefinite weight under Neumann boundary conditions, Bol. Soc. Paran. Mat. 36 (2018), 195–213.
  • A. Zang and Y. Fu, Interpolation inequalities for derivatives in variable exponent Lebesgue Sobolev spaces, Nonlin. Anal. Th. Meth. Appl. 69 (2008), 3629–3636.
  • V.V. Zhikov, Averaging of functionals of the calculus of variations and elasticity theory, Izv. Akad. Nauk 50 (1986), 675–710; Math. USSR-Izv. 29 (1987), 33–66 (in English).